Forums


Living with Migraine

Everyday Suffering

  • By trepkayla

    Next month will be 1 year of having a headache/migraine everyday. During this one year i have been to my primary for help who then turned me to a neurologist that he recommended. My first appointment with her went well and for the first time i felt hopeful that she was going to be able to help me. She put me on Propanol and Vitamin B2. I took these two times a day for 4 months. B2 wasn’t helping so i was taken off of that and the Propanol was upped to 120 mg. For about a a week i was headache free and feeling like myself again. Just as soon as i got used to being free, my headaches started again everyday. After having a bad reaction to a medicine i was given i decided to search for another neurologist. I stopped all the medicine i was on in preparation for my new doctor. My first impression of her was much better than my first doctor. She was confident that we can grab ahold of this monster inside my head and help me live my life again. I started nortriptyline and had a session with a cognitive behavior therapist in hopes that the combination of medicine and mindful healing would be able to help me. I have been diagnosed with anxiety and depression in the past and find that i do not cary stress well so i think that CBT will be a good thing for me even if it doesnt help with my migraines. After a couple weeks of taking the nortriptyline i began to have weird side affects like weakness and shaking in the mooring to the afternoon and muscle pain. I decided to stop the medicine for a couple days and will be starting it again, figuring the side affects are much better than the suffering i am going through everyday. This is my first forum post and I’ve been researching a lot about migraines and natural healing remedies to help, hoping this forum could come in handy and be a place to talk about my suffering with people who may understand a little more than others.

    Reply Created with Sketch. reply
  • By Nancy Harris Bonk Moderator

    Hi trepkayla,

    Thank you for sharing your story with us and being part of the Migraine.com discussion forum – we’re glad you’re here!

    Chronic pain of any sort can be debilitating, exhausting and frustrating – I’m sorry you are going through this right now. I did want to let you know you’re not alone. I’ve had some level of chronic pain for almost 20 years, it stinks.

    It’s not uncommon to have depression and/or anxiety when we have chronic pain and/or migraine and headache disorders – I know I do. Depression and anxiety can be comorbid with them, which means they occur at the same time but are not caused by one another. Good for you for taking the bull by the horns so to speak, and checking out CBT. I see may counselor about once a month now and find it very beneficial. You may be interested in reading about CBT and depression/anxiety here; https://migraine.com/blog/basics-cbt/ and https://migraine.com/?s=depression&submit=Go.

    I did want to mention it can take up to 90 days before we see an improvement in our migraine frequency and severity when we start new medications. Also during this time potential side effects may lessen. If we don’t give each medication a fair trial we’ll never know which medication would have been the one to work. Does that make sense? Here is our information on migraine prevention, including supplements, there are over 100 medications that can be used to treat migraine; https://migraine.com/?s=prevention&submit=Go.

    Is there any chance you are taking something to help with the pain on a daily or near daily basis? We can unwittingly create another problem called medication overuse headache or moh if we take migraine medications and/or pain relievers, whether they are over-the-counter or prescription, more than two to three days a week. If we are in an moh cycle, our migraine attacks will be more difficult to treat and we can end up in a daily cycle of pain that too is hard to break. I’ve been here before from caffeine (a stimulant which can create moh for some of us) and was able to reduce my intake and get myself out of moh. Here is information on moh that may be helpful; https://migraine.com/blog/help-how-can-i-not-overuse-migraine-medications/.

    I’m going to stop now so I don’t totally overwhelm you. Let me know what you think!
    Nancy

    Reply Created with Sketch. reply